MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRH TIB ROT COMP XS-XL; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH MRH TIB ROT COMP XS-XL; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 6481-2-100
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374)
Date of Event 03/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Patient has a history of revisions at other hospitals of which all details i do not have access to.We are told that the first tkr case was done in 2014- patient not sure and no records.It was revised (b)(6) 2019.Gmrs distal femur/ mrh hinge knee implanted.In (b)(6) 2020 patient treated for diar again.Patient presented on thursday evening (b)(6) 2020 with a dislocated prosthesis.He apparently was only getting up from a seated position into the standing position when it dislocated.Doctor contacted me at 9:22pm to ask for assistance for the case which dr.Was going to attempt to reduce at around midnight.Case only started at 1:45am and concluded successfully at 2:15am.Dr did say that perhaps a thicker insert would have been handy however due to the late nature of patient presenting and urgency to reduce- time was of the essence and that luxury of a poly insert upgrade was not an available option.Issue was noted via x-ray, its showed clear dislocation- see photo pre op and x rays.
 
Event or Problem Description
Patient has a history of revisions at other hospitals of which all details i do not have access to.We are told that the first tkr case was done in 2014- patient not sure and no records.It was revised (b)(6) 2019.Gmrs distal femur/ mrh hinge knee implanted.In (b)(6) 2020 patient treated for diar again.Patient presented on thursday evening 5 march 2020 with a dislocated prosthesis.He apparently was only getting up from a seated position into the standing position when it dislocated.Doctor contacted me at 9:22pm to ask for assistance for the case which dr.Was going to attempt to reduce at around midnight.Case only started at 1:45am and concluded successfully at 2:15am.Dr did say that perhaps a thicker insert would have been handy however due to the late nature of patient presenting and urgency to reduce- time was of the essence and that luxury of a poly insert upgrade was not an available option.Issue was noted via x-ray, its showed clear dislocation- see photo pre op and x rays.
 
Additional Manufacturer Narrative
Added the implant and explant date.Reported event: an event regarding dislocation is reported involving mrh tibial component.The event was confirmed by medical review.Method & results: -product evaluation and results: visual, functional, dimensional and material analysis of device could not performed as no device is return for examination.-clinician review: a review of the provided medical records and/or x-rays by a clinical consultant rejected and stated that : no clinical or pmh, no patient demographics, no operative reports except for undated page 1 of a revision tka, no examination of explanted components or follow-up regarding current status.X-ray confirms dislocation of knee noted in event description, but insufficient data for a medical report for this multiply revised, complicated case is available." product history review: review of the product history records indicate all devices were manufactured and accepted into final stock with no reported relevant discrepancies.-complaint history review: there have been no other events for the lot referenced.Conclusions: it was reported that patient right knee was revised due to dislocation.The event was confirmed for dislocation by provided medical review.: a review of the provided medical records and/or x-rays by a clinical consultant rejected and stated that : no clinical or pmh, no patient demographics, no operative reports except for undated page 1 of a revision tka, no examination of explanted components or follow-up regarding current status.X-ray confirms dislocation of knee noted in event description, but insufficient data for a medical report for this multiply revised, complicated case is available." the exact cause of the event could not be determined because lack of information for example: further information such as pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time as no devices and / or insufficient information was received by stryker orthopedics.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
MRH TIB ROT COMP XS-XL
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9913872
Report Number0002249697-2020-00665
Device Sequence Number16926902
Product Code KRO
UDI-Device Identifier07613327045208
UDI-Public07613327045208
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K002552
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup
Report Date (Section B) 06/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number6481-2-100
Device Catalogue Number64812100
Device Lot Number147291
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/05/2020
Supplement Date Received by Manufacturer05/13/2020
Initial Report FDA Received Date04/01/2020
Supplement Report FDA Received Date06/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR